MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49101
Medical Device Problem Codes Peeled/Delaminated (1454); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, prior to use for a procedure involving stent placement in the distal aorta, the dilator was unable to be inserted into a flexor ansel guiding sheath.The device was removed from the packaging and flushed per the instructions for use (ifu); however, resistance was encountered upon attempted insertion of the dilator into the sheath.The event occurred prior to patient contact, and a new sheath was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon evaluation of the complaint device, the sheath was found to be delaminated and the coil was exposed after the hub was disassembled and the dilator was inserted into the sheath.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer name and address = phone: (b)(4); address line 2: (b)(6) device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, prior to use for a procedure involving stent placement in the distal aorta, the dilator was unable to be inserted into a flexor ansel guiding sheath.The device was removed from the packaging and flushed per the instructions for use (ifu); however, resistance was encountered upon attempted insertion of the dilator into the sheath.The event occurred prior to patient contact, and a new sheath was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon evaluation of the complaint device, the sheath was found to be delaminated and the coil was exposed after the hub was disassembled and the dilator was inserted into the sheath.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and manufacturing instructions were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The dilator was only able to be inserted into the hub of the sheath approximately five centimeters.The outer diameter of the sheath measured 0.12256-inches.After disassembling the hub and reinserting the dilator, sheath delamination was noted, and the coil was exposed.The dilator advanced through the hub after disassembling and advanced through the sheath from the distal tip.A document-based investigation evaluation was performed.No related non-conformances were found on the lot, and there have been no other reported complaints for this lot number.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing/quality control deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16531061
Report Number1820334-2023-00251
Device Sequence Number20620457
Product Code DYB
UDI-Device Identifier00827002491014
UDI-Public(01)00827002491014(17)250418(10)NS14671883
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Model NumberG49101
Device Catalogue NumberKCFW-9.0-18/38-45-RB-ANL0-HC
Device Lot NumberNS14671883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GLIDEWIRE 0.035" 260CM
Patient SexMale